Alert archive / Minnesota / Winter Storm Watches in 2020
Winter Storm Watch 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Apr 10, 2020, 3:30 PM CDT for 19 counties in Minnesota; 9 counties in Wisconsin. It took effect at Apr 12, 2020, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 10, 2020, 3:30 PM CDT (20:30 UTC)
- In effect from
- Apr 12, 2020, 7:00 AM CDT
- Expired
- Apr 11, 2020, 2:42 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
All 28 counties
Blue Earth County, MN, Brown County, MN, Carver County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 48 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858 WWUS43 KMPX 102030 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 330 PM CDT Fri Apr 10 2020 ...Heavy Snow Expected Sunday into Monday... .Heavy snow is expected to fall across parts of the area on Sunday into Monday. Snowfall rates of an inch per hour or higher appear possible Sunday afternoon and evening allowing the snow to quickly accumulate. The chance for snowfall amounts of 6 inches or more appears highest from southern and east central Minnesota into west central Wisconsin. In addition, this will likely be a heavy, wet snow. Some tree damage and power outages could occur. MNZ063-069-070-076>078-083>085-091>093-WIZ023>026-110600- /O.NEW.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/ Washington-Scott-Dakota-Le Sueur-Rice-Goodhue-Blue Earth-Waseca- Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin- Including the cities of Stillwater, Shakopee, Hastings, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, and Durand 330 PM CDT Fri Apr 10 2020 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches or more possible. * WHERE...Portions of west central Wisconsin and east central, south central and southeast Minnesota. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Travel could be very difficult. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WIZ015-016-027-028-110600- /O.NEW.KMPX.WS.A.0006.200412T1800Z-200413T1800Z/ Barron-Rusk-Chippewa-Eau Claire- Including the cities of Rice Lake, Ladysmith, Chippewa Falls, and Eau Claire 330 PM CDT Fri Apr 10 2020 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches or more possible. Winds could gust as high as 35 mph. * WHERE...Barron, Rusk, Chippewa and Eau Claire Counties. * WHEN...From Sunday afternoon through Monday afternoon. * IMPACTS...Travel could be very difficult. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
4 follow-up statements
292 WWUS43 KMPX 110304 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1004 PM CDT Fri Apr 10 2020 ...Heavy Snow Expected Sunday into Monday... .Heavy snow is expected to fall across parts of the area Sunday into Monday. Snowfall rates of one inch per hour or higher appear possible Sunday afternoon and evening which will allow the snow to quickly accumulate. The chance for snowfall amounts of 6 inches or more appears highest from southern and east central Minnesota into west central Wisconsin. In addition, this will likely be a heavy, wet snow. Some tree damage and power outages could occur. All are urged to monitor the latest forecasts for updates on this situation. MNZ063-069-070-076>078-083>085-091>093-WIZ023>026-111200- /O.CON.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/ Washington-Scott-Dakota-Le Sueur-Rice-Goodhue-Blue Earth-Waseca- Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin- Including the cities of Stillwater, Shakopee, Hastings, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, and Durand 1004 PM CDT Fri Apr 10 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches or more possible. * WHERE...Portions of west central Wisconsin and east central, south central and southeast Minnesota. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Travel could be very difficult. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WIZ015-016-027-028-111200- /O.CON.KMPX.WS.A.0006.200412T1800Z-200413T1800Z/ Barron-Rusk-Chippewa-Eau Claire- Including the cities of Rice Lake, Ladysmith, Chippewa Falls, and Eau Claire 1004 PM CDT Fri Apr 10 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches or more possible. Winds could gust as high as 35 mph. * WHERE...Rusk, Eau Claire, Barron and Chippewa Counties. * WHEN...From Sunday afternoon through Monday afternoon. * IMPACTS...Travel could be very difficult. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
385 WWUS43 KMPX 110832 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 332 AM CDT Sat Apr 11 2020 ...Heavy Snow Expected Sunday into Monday... .Heavy snow is expected to fall across parts of the area Sunday into Monday. Snowfall rates of one inch per hour or higher appear possible Sunday afternoon and evening which will allow the snow to quickly accumulate. The chance for snowfall amounts of 6 inches or more appears highest from southern and east central Minnesota into west central Wisconsin. In addition, this will likely be a heavy, wet snow. Some tree damage and power outages could occur due to the combination of gusty winds and the heavy wet snow. All are urged to monitor the latest forecasts for updates on this situation. WIZ014-111900- /O.EXB.KMPX.WS.A.0006.200412T1800Z-200413T1200Z/ Polk- Including the city of Osceola 332 AM CDT Sat Apr 11 2020 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Polk County. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Travel could be very difficult. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ060-062-067-068-074-075-082-111900- /O.EXA.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/ Hennepin-Ramsey-Sibley-Carver-Brown-Nicollet-Watonwan- Including the cities of Minneapolis, St Paul, Gaylord, Chanhassen, Chaska, Victoria, New Ulm, St Peter, and St James 332 AM CDT Sat Apr 11 2020 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. Winds could gust as high as 35 mph. * WHERE...Portions of central, east central and south central Minnesota. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Travel could be very difficult. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ063-069-070-076>078-083>085-091>093-WIZ023>026-111900- /O.CON.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/ Washington-Scott-Dakota-Le Sueur-Rice-Goodhue-Blue Earth-Waseca- Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin- Including the cities of Stillwater, Shakopee, Hastings, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, and Durand 332 AM CDT Sat Apr 11 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 inches possible. Winds could gust as high as 35 mph. * WHERE...Portions of west central Wisconsin and east central, south central and southeast Minnesota. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WIZ015-016-027-028-111900- /O.CON.KMPX.WS.A.0006.200412T1800Z-200413T1800Z/ Barron-Rusk-Chippewa-Eau Claire- Including the cities of Rice Lake, Ladysmith, Chippewa Falls, and Eau Claire 332 AM CDT Sat Apr 11 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 inches possible. * WHERE...Rusk, Barron, Chippewa and Eau Claire Counties. * WHEN...From Sunday afternoon through Monday afternoon. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Travel could be very difficult. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
445 WWUS43 KMPX 111457 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 957 AM CDT Sat Apr 11 2020 ...Heavy Snow Expected Sunday into Monday... .Heavy snow is expected to fall across parts of the area Sunday into Monday. Snowfall rates of one inch per hour or higher appear possible Sunday afternoon and evening which will allow the snow to quickly accumulate. The chance for snowfall amounts of 6 inches or more appears highest from southern and east central Minnesota into west central Wisconsin. In addition, this will likely be a heavy, wet snow. Some tree damage and power outages could occur due to the combination of gusty winds and the heavy wet snow. All are urged to monitor the latest forecasts for updates on this situation. MNZ060-062-063-067>070-074>078-082>085-091>093-WIZ023>026-112300- /O.CON.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/ Hennepin-Ramsey-Washington-Sibley-Carver-Scott-Dakota-Brown- Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele- Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn-Pepin- Including the cities of Minneapolis, St Paul, Stillwater, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, and Durand 957 AM CDT Sat Apr 11 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 inches possible. Winds could gust as high as 35 mph. * WHERE...Portions of west central Wisconsin and central, east central, south central and southeast Minnesota. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WIZ015-016-027-028-112300- /O.CON.KMPX.WS.A.0006.200412T1800Z-200413T1800Z/ Barron-Rusk-Chippewa-Eau Claire- Including the cities of Rice Lake, Ladysmith, Chippewa Falls, and Eau Claire 957 AM CDT Sat Apr 11 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 5 to 9 inches possible. * WHERE...Rusk, Barron, Chippewa and Eau Claire Counties. * WHEN...From Sunday afternoon through Monday afternoon. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Travel could be very difficult. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WIZ014-112300- /O.CON.KMPX.WS.A.0006.200412T1800Z-200413T1200Z/ Polk- Including the city of Osceola 957 AM CDT Sat Apr 11 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 inches possible. * WHERE...Polk County. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...Travel could be very difficult. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
506 WWUS43 KMPX 111942 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 242 PM CDT Sat Apr 11 2020 ...Heavy Snow Expected Sunday into Monday... .A Winter Storm Warning has been issued for areas along and south of a line from Saint James to Mankato to Cottage Grove in Minnesota, continuing to New Richmond and Rice Lake in Wisconsin. A Winter Weather Advisory has been issued for a small swath of counties just to the north of that line. Heavy snow is expected to fall across parts of the area Sunday into Monday. Snowfall rates of one inch per hour or higher appear possible Sunday afternoon and evening which will allow the snow to quickly accumulate. The chance for snowfall amounts of 6 inches or more appears highest from southern and east central Minnesota into west central Wisconsin. In addition, this will likely be a heavy, wet snow. Some tree damage and power outages could occur due to the combination of gusty winds and the heavy wet snow. MNZ063-069-070-076>078-082>085-091>093-WIZ023>026-120400- /O.UPG.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/ /O.NEW.KMPX.WS.W.0004.200412T1200Z-200413T1200Z/ Washington-Scott-Dakota-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-St. Croix-Pierce-Dunn- Pepin- Including the cities of Stillwater, Shakopee, Hastings, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, Hudson, River Falls, Menomonie, and Durand 242 PM CDT Sat Apr 11 2020 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 10 inches. Winds gusting as high as 40 mph. * WHERE...Portions of west central Wisconsin and east central, south central and southeast Minnesota. * WHEN...From 7 AM Sunday to 7 AM CDT Monday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ015-016-027-028-120400- /O.UPG.KMPX.WS.A.0006.200412T1800Z-200413T1800Z/ /O.NEW.KMPX.WS.W.0004.200412T1800Z-200413T1800Z/ Barron-Rusk-Chippewa-Eau Claire- Including the cities of Rice Lake, Ladysmith, Chippewa Falls, and Eau Claire 242 PM CDT Sat Apr 11 2020 ...WINTER STORM WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 PM CDT MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches. * WHERE...Barron, Rusk, Chippewa and Eau Claire Counties. * WHEN...From 1 PM Sunday to 1 PM CDT Monday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ060-062-067-068-074-075-120400- /O.UPG.KMPX.WS.A.0006.200412T1200Z-200413T1200Z/ /O.NEW.KMPX.WW.Y.0014.200412T1200Z-200413T1200Z/ Hennepin-Ramsey-Sibley-Carver-Brown-Nicollet- Including the cities of Minneapolis, St Paul, Gaylord, Chanhassen, Chaska, Victoria, New Ulm, and St Peter 242 PM CDT Sat Apr 11 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. Winds gusting as high as 35 mph. * WHERE...Portions of central, east central and south central Minnesota. * WHEN...From 7 AM Sunday to 7 AM CDT Monday. * IMPACTS...Travel could be difficult. Patchy blowing snow could significantly reduce visibility. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ014-120400- /O.UPG.KMPX.WS.A.0006.200412T1800Z-200413T1200Z/ /O.NEW.KMPX.WW.Y.0014.200412T1800Z-200413T1800Z/ Polk- Including the city of Osceola 242 PM CDT Sat Apr 11 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 1 PM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Polk County. * WHEN...From 1 PM Sunday to 1 PM CDT Monday. * IMPACTS...Travel could be difficult. Patchy blowing snow could significantly reduce visibility. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ053-061-065-066-073-120400- /O.NEW.KMPX.WW.Y.0014.200412T1200Z-200413T1200Z/ Chisago-Anoka-Renville-McLeod-Redwood- Including the cities of Center City, Blaine, Olivia, Hutchinson, and Redwood Falls 242 PM CDT Sat Apr 11 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SUNDAY TO 7 AM CDT MONDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. Winds gusting as high as 35 mph. * WHERE...Chisago, Anoka, Renville, McLeod and Redwood Counties. * WHEN...From 7 AM Sunday to 7 AM CDT Monday. * IMPACTS...Travel could be difficult. Patchy blowing snow could significantly reduce visibility. Due to the heavy, wet nature of the snow, tree damage and power outages could occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Apr 10, 12:23 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 10, 12:23 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1223 PM CDT Fri Apr 10 2020 .UPDATE... Issued at 553 AM CDT Fri Apr 10 2020 Updated to include 12Z aviation discussion below. && .SHORT TERM...(Today through Saturday) Issued at 407 AM CDT Fri Apr 10 2020 High pressure over the Mid-Mississippi valley will drift east today, helping to keep conditions dry and cool across our area. A surface through will move through the region Saturday, with the best forcing and chances for precipitation staying mostly to our north and south. Things will quickly turn more interesting as we head into Saturday night and Sunday. .LONG TERM...(Saturday night through Thursday) Issued at 407 AM CDT Fri Apr 10 2020 The focus continues to be on the storm system that will impact the region late Saturday into Monday. The latest numerical guidance remains in good agreement on the overall scenario of lee-side cyclogenesis and the intensification of a surface low as it moves northeast from the southern Plains to the Great Lakes Sunday and Monday. However, with things ultimately tied to the phasing of the upper low currently over the southwest US and a shortwave trough just rounding the ridge near the Alaska coast, there remains understandable uncertainty in the details. Much of the uncertainty seems tied to the distribution of latent heat release and its upscale impacts Sunday into Monday as we see widespread significant convection in the warm sector of the system. All of the guidance manages to show a discontinues warm conveyor belt in terms of precipitation, which makes sense with the degree of convection and latent heat release that will work to cut off poleward advection of instability and moisture. However, because of this there is substantial disagreement on exactly where the mid-level deformation axis and frontogenesis will setup and induce precipitation on the northwest side of the system. At this point am not willing to try and pick any specific solution, but the preponderance of guidance does at least bring some light to moderate forcing and precipitation into the southeast half or so of our area. The most significant precipitation still looks to be south/east of the Twin Cities, but some solutions (including the 00Z ECMWF) have trended a bit west into the metro, so things will certainly bear watching. In terms of precipitation-type, it looks like a fairly typical Spring system, with changes from rain to snow in the cold sector of the storm mostly depending upon precipitation rate as adiabatic and diabatic cooling work to change things from rain to snow during moderate and heavy precipitation. There is no elevated warm layer in our area, so it is entirely a boundary layer melting situation, which will be overcome during periods of heavier precipitation. Tried to account for this in a fairly general way for now, allowing for mixed rain and snow Sunday to transition to snow Sunday night into Monday as winds shift northerly and northwesterly and the airmass cools. This allows for some snow accumulations in the forecast as far west as the Twin Cities metro, with the greater amounts to the east. There remains significant uncertainty in potential snowfall amounts, but things should come into better focus by tonight and Saturday, which could lead to the the issuance of headlines for at least a portion of the area. Needless to say, one should keep an eye on the forecast for the next few days. Cold advection and cyclonic boundary layer flow will persist into Tuesday, so we'll likely have some snow shower activity across the area given the expected lapse rates. We'll see better subsidence work into the area by Wednesday, allowing things to dry out, then return flow will start to setup for a change by Thursday. Temperatures will attempt to get closer to normal by the end of the week, although it should be noted that there is quite a bit of spread in the guidance at that point. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1222 PM CDT Fri Apr 10 2020 VFR conditions are expected for all of the period. The broken deck of altocumulus that is currently spreading over all terminals will diminish by this evening. Redevelopment of the mid-level clouds is likely towards or after midnight tonight as cigs will lower to near 10000 feet. Skies will be mostly broken. Winds will decrease and switch from southwesterly this afternoon to variable or southerly overnight. By late Saturday morning, winds will shift to more northerly. KMSP...VFR conditions and broken skies are expected for the entire period. Cigs should lower to around 12000 feet by midnight tonight and winds will become light and mostly from the south. By late Saturday morning, winds will shift to northerly. /OUTLOOK FOR KMSP/ Sunday...MVFR expected with a chance of rain and snow. IFR possible late. Northeast wind 10 to 20 kt. Sunday night...MVFR expected with a chance of snow. IFR possible. Northeast wind 15 to 25 kt becoming northwest. Monday...MVFR possible early with a chance of snow. Northwest wind 15 to 25 kt. Monday night...VFR. Northwest wind 15 to 25 kt decreasing to 10 to 15 kt. Tuesday...Occasional MVFR with a chance of snow showers. Northwest wind 10 to 20 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE... SHORT TERM... LONG TERM... AVIATION...CTG
Hazardous weather outlook, Apr 10, 12:05 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1205 PM CDT Fri Apr 10 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111715- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1205 PM CDT Fri Apr 10 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A winter storm is expected to impact the area Sunday into Monday. Accumulating snow appears likely for much of the area, especially from southern Minnesota into west central Wisconsin. A band of heavier snow is possible with this storm, but the storm's exact track and therefore the location of heaviest snowfall are still uncertain. River flooding will continue. Mostly minor flooding is expected or possible along the Minnesota and Mississippi Rivers. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Winter Storm Watches in Minnesota, 2020Winter Storm Watches in Wisconsin, 2020Every winter storm watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.